Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Melbourne, FL

September 28, 2022Orange County, Osceola County, Florida

NWS Melbourne, FL issued this flash flood warning at Sep 28, 2022, 11:48 PM EDT for Orange County, Osceola County, Florida. It was in force for 11 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2022, 11:48 PM EDT (03:48 UTC)
Expired
Sep 29, 2022, 10:45 AM EDT
In force
11 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 2:30 AM EDTFLASH FLOODBuena Ventura Lakes, FLSEVERAL ROADS IN THE BUENAVETURA LAKES AREA WERE FLOODED, WITH WATER ENTERING AT LEAST ONE HOME , LOCATED ON COMPETITION DRIVE. PUBLIC REPORT FROM TWITTER.
Sep 29, 3:13 AM EDTFLASH FLOOD1 Ne Kissimmee, FLBROADCAST MEDIA VIDEO VIA TWITTER OF TWO TO THREE FEET OF WATER IN AN OUTLET MALL PARKING LOT. WATER APPEARS TO BE ENTERING BUSINESSES. ALSO REPORTS THAT ORANGE BLOSSOM TRAIL IN THAT AREA IS IMPASSABLE.
Sep 29, 5:06 AM EDTFLASH FLOOD2 Ne Kissimmee, FLPHOTO ON TWITTER OF WATER IN HOME OF UP TO 1 TO 2 FEET IN DEPTH ON CHRISTINE DRIVE IN KISSIMMEE, FLORIDA.
Sep 29, 8:30 AM EDTFLASH FLOOD3 Nw Avalon Park, FLTRAINED SPOTTER REPORTS 16.69 INCHES OF TOTAL RAINFALL AS OF 8:30AM 2 MILES E OF UNION PARK, FL.
Sep 29, 8:36 AM EDTFLASH FLOOD2 W Orlando Executive A, FLBROADCAST MEDIA PICTURE AND VIDEO VIA TWITTER SHOW LAKE ENOLA OVERFLOWING ONTO ROBINSON ST.
Sep 29, 9:57 AM EDTFLASH FLOODOrlovista, FLA VIDEO VIA TWITTER SHOWED FLOODING AT THE OAK CREST MOBILE HOME PARK CAUSED BY A NEARBY RETENTION POND OVERFLOWING.
Sep 29, 10:54 AM EDTFLASH FLOOD1 N Kissimmee, FLA VIDEO VIA TWITTER SHOWED FLOODING ON NORTH CENTRAL AVENUE. TWO CARS WERE STRANDED IN THE WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 162 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WGUS52 KMLB 290348
FFWMLB
FLC095-097-290645-
/O.NEW.KMLB.FF.W.0001.220929T0348Z-220929T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
1148 PM EDT Wed Sep 28 2022

The National Weather Service in Melbourne has issued a

* Flash Flood Warning for...
  Southeastern Orange County in east central Florida...
  North Central Osceola County in east central Florida...

* Until 245 AM EDT.

* At 1148 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 8 and 10 inches 
  of rain have fallen. Additional rainfall amounts of 4 to 6 inches 
  are expected in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International 
  Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake 
  Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine 
  Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and 
  Union Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
      2836 8088 2827 8141

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CL
5 follow-up statements
177 
WGUS52 KMLB 290614
FFWMLB
FLC095-097-290845-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
214 AM EDT Thu Sep 29 2022

The National Weather Service in Melbourne has extended the

* Flash Flood Warning for...
  Southeastern Orange County in east central Florida...
  North Central Osceola County in east central Florida...

* Until 445 AM EDT.

* At 214 AM EDT, local law enforcement reported flooding due to 
  heavy rain in the Orlando metro. Between 8 and 12 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  expected, with locally higher amounts, in the warned area. Flash 
  flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International 
  Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake 
  Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine 
  Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and 
  Union Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
      2836 8088 2827 8141

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CL
520 
WGUS52 KMLB 290840
FFWMLB
FLC095-097-291045-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
440 AM EDT Thu Sep 29 2022

The National Weather Service in Melbourne has extended the

* Flash Flood Warning for...
  Southeastern Orange County in east central Florida...
  North Central Osceola County in east central Florida...

* Until 645 AM EDT.

* At 440 AM EDT, local law enforcement reported heavy rain in the 
  Orlando metro. Between 9 and 13 inches of rain have fallen. 
  Additional rainfall amounts of 2 to 4 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International 
  Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake 
  Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine 
  Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and 
  Union Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
      2836 8088 2827 8141

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JS
308 
WGUS52 KMLB 291036
FFWMLB
FLC095-097-291245-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
636 AM EDT Thu Sep 29 2022

The National Weather Service in Melbourne has extended the

* Flash Flood Warning for...
  Southeastern Orange County in east central Florida...
  North Central Osceola County in east central Florida...

* Until 845 AM EDT.

* At 636 AM EDT, local law enforcement reported heavy rain in the 
  Orlando metro. Between 10 and 15 inches of rain have fallen. 
  Additional rainfall amounts of 2 to 4 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International 
  Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake 
  Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine 
  Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and 
  Union Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
      2836 8088 2827 8141

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JS
794 
WGUS52 KMLB 291237
FFWMLB
FLC095-097-291445-
/O.EXT.KMLB.FF.W.0001.000000T0000Z-220929T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
837 AM EDT Thu Sep 29 2022

The National Weather Service in Melbourne has extended the

* Flash Flood Warning for...
  Southeastern Orange County in east central Florida...
  North Central Osceola County in east central Florida...

* Until 1045 AM EDT.

* At 837 AM EDT, local law enforcement reported heavy rain in the 
  Orlando metro. Between 10 and 15 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Orlando, Kissimmee, Winter Park, Wedgefield, Orlando International 
  Airport, Avalon Park, Conway, Azalea Park, Narcoossee, East Lake 
  Toho, Buena Ventura Lakes, Bithlo, Oak Ridge, College Park, Pine 
  Hills, Belle Isle, Lake Nona, Lake Hart, Austin Tindall Park and 
  Union Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
      2836 8088 2827 8141

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
938 
WGUS72 KMLB 291442
FFSMLB

Flash Flood Statement
National Weather Service Melbourne FL
1042 AM EDT Thu Sep 29 2022

FLC095-097-291452-
/O.EXP.KMLB.FF.W.0001.000000T0000Z-220929T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-Osceola FL-
1042 AM EDT Thu Sep 29 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM EDT THIS MORNING FOR 
SOUTHEASTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...

The heavy rain has ended, though there may still be some occasional 
light to moderate rainfall. Flooding is no longer expected to pose 
an immediate threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT Friday for a 
portion of east central Florida.

LAT...LON 2835 8142 2858 8147 2859 8134 2860 8116
      2836 8088 2827 8141

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 7:54 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 28, 7:54 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
Issued by National Weather Service Corpus Christi TX
754 PM EDT Wed Sep 28 2022

...New AVIATION...

.UPDATE...
Issued at 327 PM EDT Wed Sep 28 2022

At 305 PM EDT (1800 UTC), the eye of Hurricane Ian was located by
an Air Force Reserve Hurricane Hunter aircraft and Tampa radar
data near latitude 26.7 North, longitude 82.2 West over Sanibel
Island. Ian is moving toward the north-northeast near 9 mph. This
general motion with a reduction in forward speed is forecast
tonight, followed by a turn toward the northeast on Thursday. The
center of Ian moved onshore at Sanibel Island around 305 PM.

Maximum sustained winds remain near 150 mph with higher gusts.
Ian is a high end category 4 hurricane on the Saffir-Simpson
Hurricane Wind Scale. Ian remains a catastrophic hurricane and
weakening can be expected now that landfall has occurred, but Ian
could be near hurricane strength when it moves over the Florida
East coast Thursday.

&&

.DISCUSSION...
Tropical storm conditions will continue this evening and
overnight mainly in squalls. Additionally, a tornado or two will
be possible, associated with squalls into the nighttime period.
The Tornado Watch presently in effect for most of the region
through 5 PM will likely be expanded northward to some degree into
tonight. Widespread rain coverage with the chance of additional
flooding, especially across north central FL and the I-4 corridor,
with highest rainfall totals projected along and north of the
track of Ian as it slowly moves inland west of the area. Gusty
winds up to Tropical Storm force, along with a few tornadoes will
be the main concern for the bands through tonight. Creeks and
rivers that are already approaching bankfull will overflow,
leading to substantial flooding. Urban locations and low lying
areas are especially susceptible, with inundation of major
roadways and flooding of structures possible.

With considerable clouds, temperatures will remain mild with overnight
lows in the low to mid 70s.

Thursday...The most significant local wind impacts from Hurricane
Ian are expected to begin by daybreak Thursday morning and
continue through the day, as the center tracks slowly northeastward
over east central Florida, and pushes offshore by evening. Per
the latest NHC advisory, Ian is expected to cross into the
northern MLB forecast area near hurricane strength, and weaken to
a tropical storm while approaching the east coast. Sustained
winds near the center are expected to be around or just below
65kt/74mph in the early morning, then decrease to around
50kt/58mph by the afternoon as the center begins to move offshore.

Tropical storm force conditions continue through the afternoon
and into the evening. Gusts to hurricane strength will be possible
through the day in all counties except Indian River, Saint Lucie
and Martin counties. Further away from the center, expecting
occasional tropical storm force gusts through the day. Tropical
storm force winds continue through the evening, then begin to
subside as Ian pushes further offshore. Stronger squalls will
still be capable of gusts to hurricane force over the northeast
coast.

Friday-Wednesday...Breezy to locally windy conditions with
lingering showers/squalls expected early Friday, especially the
northern half of the forecast area, as Ian lifts northward into
the Atlantic waters off Florida and Georgia. Guidance continues to
show a significant dry air punch crossing Florida as it wraps
into the system late Friday into Saturday, resulting in much lower
PoPs through mid next week.

Afternoon highs increase from the L-M80s in Ian's rains and cloud
cover, to the M-U80s Friday onward, thanks to the considerably drier
and cooler air getting wrapped across Florida. Overnight lows become
fairly comfortable, in the U60s-L70s.

&&

.MARINE...
Issued at 327 PM EDT Wed Sep 28 2022

Considerable squalls moving from south to north will produce
tropical storm gusts along with a possible waterspout. Seas will
build well above hazardous level over the open Atlantic.

Thursday-Sunday...Dangerous seas up to 20 ft and tropical storm
force conditions expected Thursday as Hurricane Ian pushes
offshore the east central Florida coast, and exit the local
Atlantic waters to the north. Winds over 40 kts, backing from S
over the Treasure Coast waters to E over the Volusia waters around
Ian. Seas begin to subside Friday, but remain hazardous at 6-9 ft
across the Treasure Coast waters and 7-13 ft across the Volusia
waters. Advisories and Cautionary statements are likely to
continue through the end of the week.

Boating conditions expected to become more favorable during the
weekend as cool dry air gets wrapped across Florida and the local
Atlantic waters in the wake of Ian. Winds SW-S around 15 kts,
decreasing to 10 kts from the W Sunday. Seas 3-5 ft, occasionally 6
ft, subsiding to 2-4 ft this weekend.

&&

.AVIATION...
(00Z TAFS)
Provided by NWS Corpus Cristi at 740 PM EDT Wed Sep 28 2022

Conditions are expected to continue to deteriorate through tonight
into Thursday morning as Hurricane Ian continues moving north-
northeast across central Florida. All TAF sites across the region
will be impacted, especially as bands move across the area
resulting in gusts ranging from 45-65 knots, possibly higher.
Strongest winds are expected to effect MLB northward with even
stronger winds for MCO/ISM/DAB overnight into Thursday. Have gone
with prevailing IFR/MVFR conditions with periods of LIFR,
especially as Hurricane Ian moves across the area.

&&

.HYDROLOGY...
Issued at 327 PM EDT Wed Sep 28 2022

.HYDROLOGY...
Historic rainfall is expected to spread across the area over the
next 48 hours as Hurricane Ian pushes inland over southwest Florida.
Updated guidance now suggests a range of 12 to 20 inches with
locally higher amounts up to 30 inches as the center of Ian tracks
northeast across Central Florida. These highest totals are generally
concentrated along and north of I-4, spreading along an axis from
Lakeland to Daytona Beach. Elsewhere across east central FL,
rainfall totals will range from 4 to 12 inches with isolated higher
amounts depending on where heavy rainbands set up. A Flood Watch
remains in effect for all of east central Florida.

This amount of rainfall will cause major and catastrophic
flooding for portions of the area. Creeks and rivers that are
already approaching bankfull will overflow, leading to the
possibility of unprecedented flooding given these forecast rain
amounts for the metro Orlando corridor and Saint Johns River
basin. Numerous water rescues and substantial inundation of
structures is likely beginning tonight and throughout the day
Thursday, especially across traditionally flood prone urban and
suburban areas around Orlando.

Levels along the Saint Johns River will continue to rise, with
greater significant rises expected later in the week as rainfall
from Hurricane Ian drains into the basin. The forecast points at
Astor, Lake Harney above Geneva and Deland are all expected to
rise to Major Flood Stage and increasing likelihood and confidence
in reaching Record Flood Stage, with comparable crests near or
above Irma levels in 2017. Levels on the Little Wekiva River could
rise well above Major Flood, also nearing Record Flood Stage
tonight into tomorrow, with Shingle Creek near Campbell also
reaching Hurricane Irma levels in Moderate to Major flood stage.
All river forecasts are highly dependent on rainfall amounts that
reach the basin, so less or more rainfall will cause variability
in observed stages.

Interests along the Saint Johns north of Cocoa, Shingle Creek and
Little Wekiva River should prepare for major flood impacts,
substantial flooding of structures along the river.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  82  70  80 / 100 100  90  60
MCO  75  82  70  81 /  90  90  70  40
MLB  76  85  70  84 /  90  90  70  40
VRB  76  86  70  86 /  80  80  50  40
LEE  72  77  67  77 / 100  90  70  40
SFB  74  80  69  79 / 100 100  80  50
ORL  75  80  70  81 / 100  90  70  40
FPR  76  85  70  86 /  80  80  50  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 1 AM EDT Thursday for FLZ041-045-046-053-058-
     141-154-159-164-247-254-259-264-347-447-547-647-747.

     Tropical Storm Warning for FLZ041-141-154-159-164-247-254-259-
     264-347-447-547-647-747.

     Hurricane Warning for FLZ041-044>046-053-058-141-144-247-347-447-
     547-647-747.

     Flood Watch through late Thursday night for FLZ041-044>046-053-
     058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.

AM...Tornado Watch until 1 AM EDT Thursday for AMZ550-552-555-570-572-
     575.

     Tropical Storm Warning for AMZ550-552-555-570-572-575.

     Hurricane Warning for AMZ550-552-570-572.

&&

DIGITAL FORECASTS...Pendergrast/Schaper
HYDROLOGY...Smith
AVIATION...NWS Corpus Cristi
IDSS...Weitlich/Ulrich/Sharp/Volkmer
DATAC/DATA MINING...Tollefsen/Leahy

NWS SAVI Activated at this time
Hazardous weather outlook, Sep 28, 6:40 AM EDT, 17 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
640 AM EDT Wed Sep 28 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-282200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
640 AM EDT Wed Sep 28 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

Please see the Hurricane Ian Local Statement for expected threats
and impacts to east central Florida. The Hurricane Threats and
Impacts Graphics can be found at weather.gov/mlb/hti

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Hurricane Ian is forecast to move north-northeast across the
Florida peninsula and across east central Florida through
Thursday afternoon, making it out into the Atlantic by late
Thursday afternoon and into early evening. Expect increasing
coverage of showers and and gusty squalls with heavy rain, along
with a risk of tornadoes through mid to late week.

Residents and visitors should closely monitor the latest forecasts
for Ian, and have their preparations complete and their hurricane
kits ready.

Seas and surf will continue to be dangerous at the central
Florida beaches and adjacent Atlantic waters through at least
Thursday night. Rough surf and a Moderate risk of life-
threatening rip currents is expected to continue through
Thursday.

Conditions are expected to improve by the weekend, with drier
conditions developing.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Watson

In the hours before

Local storm report, Sep 28, 9:55 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT WED SEP 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TROPICAL STORM   1 WNW FERN PARK         28.65N  81.36W
09/28/2022                   SEMINOLE           FL   SOCIAL MEDIA

            A PHOTOGRAPH ON SOCIAL MEDIA SHOWED POWER LINES AND
            SOME TREE BRANCHES DOWN NEAR BEVERLY AVENUE AND BALLARD
            STREET IN ALTAMONTE SPRINGS.

&&

EVENT NUMBER MLB2200540

MAT
Local storm report, Sep 28, 10:14 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1014 PM EDT WED SEP 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     TROPICAL STORM   3 ENE BAREFOOT BAY      27.90N  80.47W
09/28/2022                   BREVARD            FL   MESONET

            MELBOURNE BEACH BARRIER ISLAND SANCTUARY WEATHERFLOW
            HURRICANE STATION MEASURED A 61KT/70MPH WIND GUST FROM
            THE SE.

&&

EVENT NUMBER MLB2200541

MAT
Local storm report, Sep 28, 11:00 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 PM EDT WED SEP 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TROPICAL STORM   VERO BEACH AIRPORT      27.66N  80.41W
09/28/2022                   INDIAN RIVER       FL   ASOS

            THE ASOS SITE AT KVRB (VERO BEACH REGIONAL AIRPORT)
            MEASURED SUSTAINED WIND OF 32KTS/37MPH AND A WIND GUST
            OF 49KT/56MPH FROM THE SE.

&&

EVENT NUMBER MLB2200542

KRF
Local storm report, Sep 28, 11:12 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1112 PM EDT WED SEP 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TROPICAL STORM   TREASURE COAST ARPT     27.50N  80.38W
09/28/2022                   ST. LUCIE          FL   ASOS

            THE ASOS AT THE TREASURE COAST REGIONAL AIRPORT
            MEASURED A WIND GUST OF 50KT/58MPH FROM THE SOUTHEAST.

1028 PM     TROPICAL STORM   ORLANDO INTL AIRPORT    28.42N  81.32W
09/28/2022                   ORANGE             FL   ASOS

            THE ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A
            WIND GUST OF 53KT/61MPH FROM THE NORTH-NORTHEAST.

1033 PM     TROPICAL STORM   DAYTONA BEACH AIRPORT   29.17N  81.07W
09/28/2022                   VOLUSIA            FL   ASOS

            THE ASOS AT DAYTONA BEACH INTERNATIONAL AIRPORT
            MEASURED SUSTAINED WINDS OF 40KT/46MPH AND A WIND GUST
            OF 58KT/67MPH FROM THE NORTHEAST.

&&

EVENT NUMBER MLB2200543
EVENT NUMBER MLB2200544
EVENT NUMBER MLB2200545

HALEY
Local storm report, Sep 28, 11:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1143 PM EDT WED SEP 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TROPICAL STORM   MELBOURNE AIRPORT       28.10N  80.64W
09/28/2022                   BREVARD            FL   ASOS

            THE ASOS AT MELBOURNE INTERNATIONAL AIRPORT MEASURED
            SUSTAINED WINDS OF 35KT/40MPH AND A WIND GUST OF
            50KT/58MPH FROM THE EAST-SOUTHEAST.

&&

EVENT NUMBER MLB2200546

HALEY
Local storm report, Sep 28, 11:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1146 PM EDT WED SEP 28 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TROPICAL STORM   ORLANDO EXEC AIRPORT    28.55N  81.34W
09/28/2022                   ORANGE             FL   ASOS

            THE ASOS AT ORLANDO EXECUTIVE AIRPORT MEASURED A WIND
            GUST OF 51KT/57MPH FROM THE NORTH-NORTHEAST.

&&

EVENT NUMBER MLB2200547

HALEY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 10:21 PM EDTTornado WarningMLBVolusia14 min
Sep 28, 11:16 PM EDTRiver Flood WarningMLBSeminole61 days
Sep 28, 11:41 PM EDTAreal Flood WarningMLBBrevard, Indian River, Lake, Okeechobee, Orange, Osceola and 2 more6 hr
Sep 29, 12:16 AM EDTFlash Flood Warning Considerable damage threatMLBOsceola5 hr
Sep 29, 12:58 AM EDTFlash Flood Warning Considerable damage threatMLBBrevard, Orange, Seminole, Volusia5 hr
Sep 29, 2:49 AM EDTRiver Flood WarningMLBSeminole8 days
Sep 29, 2:59 AM EDTRiver Flood WarningMLBOsceola11 days
Sep 29, 3:16 AM EDTFlash Flood Warning EmergencyConsiderable damage threatMLBOrange, Seminole, Volusia8 hr
Sep 29, 3:24 AM EDTFlash Flood Warning Considerable damage threatMLBOrange, Osceola, Seminole8 hr
Sep 29, 4:20 AM EDTRiver Flood WarningMLBLake, Volusia63 days
Sep 29, 4:50 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatMLBSeminole4 hr
Sep 29, 5:30 AM EDTAreal Flood WarningMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia9 hr
Sep 29, 5:57 AM EDTFlash Flood Warning Considerable damage threatMLBVolusia6 hr
Sep 29, 6:27 AM EDTFlash Flood WarningMLBBrevard, Orange, Seminole, Volusia3 hr
Sep 29, 8:18 AM EDTFlash Flood Warning Considerable damage threatMLBLake, Orange, Seminole, Volusia4 hr
Sep 29, 8:43 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatMLBSeminole3 hr
Sep 29, 8:52 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatMLBVolusia3 hr
Sep 29, 10:45 AM EDTRiver Flood WarningMLBSeminole65 days
Sep 29, 2:37 PM EDTAreal Flood WarningMLBBrevard, Indian River, Lake, Orange, Osceola, Seminole and 1 more6 hr

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.